Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 7, 2021, 3:15 AM CDT for 5 counties in Texas. It took effect at Jun 7, 2021, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2021, 3:15 AM CDT (08:15 UTC)
- In effect from
- Jun 7, 2021, 12:00 PM CDT
- Expired
- Jun 7, 2021, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Jeff Davis County, TX, Presidio County, TX, Terrell County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 193 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2971 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
729 WWUS74 KMAF 070815 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 315 AM CDT Mon Jun 7 2021 TXZ060-082-277-279-280-282-080200- /O.NEW.KMAF.HT.Y.0001.210607T1700Z-210608T0200Z/ Winkler-Terrell-Davis Mountains-Central Brewster County- Chisos Basin-Lower Brewster County- Including the cities of Kermit, Dryden, Sanderson, Fort Davis, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 315 AM CDT Mon Jun 7 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Davis Mountains and Chisos Basin...Temperatures 95 to 99 expected. Central Brewster County...Temperatures 100 to 104 expected. Winkler and Terrell Counties...Temperatures 105 to 109 expected. Lower Brewster County...Temperatures up to 110 expected. * WHERE...Winkler, Terrell, Central Brewster and Lower Brewster Counties, Davis Mountains, and Chisos Basin. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
200 WWUS74 KMAF 071314 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 814 AM CDT Mon Jun 7 2021 TXZ060-071415- /O.CAN.KMAF.HT.Y.0001.210607T1700Z-210608T0200Z/ Winkler- Including the city of Kermit 814 AM CDT Mon Jun 7 2021 ...HEAT ADVISORY IS CANCELLED... $$ TXZ082-277-279-280-282-080115- /O.EXT.KMAF.HT.Y.0001.210607T1800Z-210608T0200Z/ Terrell-Davis Mountains-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Dryden, Sanderson, Fort Davis, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 814 AM CDT Mon Jun 7 2021 ...HEAT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Davis Mountains and Chisos Basin...Temperatures 95 to 99 expected. Central Brewster County...Temperatures 100 to 104 expected. Terrell County...Temperatures 105 to 109 expected. Lower Brewster County...Temperatures up to 110 expected. * WHERE...Central Brewster, Lower Brewster and Terrell Counties, Davis Mountains, and Chisos Basin. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
070 WWUS74 KMAF 071900 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 200 PM CDT Mon Jun 7 2021 TXZ277-279-280-282-080700- /O.NEW.KMAF.HT.Y.0002.210608T1800Z-210609T0200Z/ /O.CON.KMAF.HT.Y.0001.000000T0000Z-210608T0200Z/ Davis Mountains-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Fort Davis, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 200 PM CDT Mon Jun 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY... * WHAT...Temperatures up to 100 for the Mountain areas expected...Temperatures up to 105 for Central Brewster County... Temperatures up to 110 for Rio Grande... * WHERE...Central Brewster and Lower Brewster Counties, Davis Mountains, and Chisos Basin. * WHEN...This afternoon until this evening and tomorrow afternoon and evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ278-080700- /O.NEW.KMAF.HT.Y.0002.210608T1800Z-210609T0200Z/ Davis Mountains Foothills- Including the city of Alpine 200 PM CDT Mon Jun 7 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY... * WHAT...Temperatures up to 100 expected. * WHERE...Davis Mountains Foothills. * WHEN...Tomorrow afternoon and evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ082-080200- /O.CON.KMAF.HT.Y.0001.000000T0000Z-210608T0200Z/ Terrell- Including the cities of Dryden and Sanderson 200 PM CDT Mon Jun 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Temperatures 105 to 109 expected. * WHERE...Central Brewster, Lower Brewster and Terrell Counties, Davis Mountains, and Chisos Basin. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 7, 12:21 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 7, 12:21 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1221 AM CDT Mon Jun 7 2021 .DISCUSSION... See 06z aviation discussion below. && .AVIATION... VFR conditions are expected for the next 24 hours with TSRA expected at MAF until around 07z. Winds will be variable. && PREV DISCUSSION... /issued 237 PM CDT Sun Jun 6 2021/ DISCUSSION... Summer has officially arrived, temperatures this afternoon will sit in the mid 90s to low 100s in the Rio Grande and Pecos River Valley. Tonight's low temps will hoover in the 70s across the region. An upper lvl low centered over OK has brought NNW upper lvl flow into the area transporting a short wave into CO/NM. The aforementioned short wave will chug into Lubbock's area tonight possibly clipping Scurry County early Mon morning. The MCS is likely to keep precip north east of the CWA. SPC has the NE Permian Basin in a marginal this evening and tonight for hail and wind. An upper lvl ridge will move overhead Tue brining our first 100 degree temps this year. The dryline Tue will push farther eastward bring west downsloping winds supporting temperature increases. Upper lvl ridge will enforce a strong LLTR overhead supporting multiple days of triple digit heat. There will be a chance for thunderstorms in the higher terrain due to day time heating and orographic lifting throughout the week. A lack of shear will keep storms sub-severe but there could be dry lightning and gusty erratic winds. The ridge will strength Wed/Thu making those the warmest days. An upper lvl trough will dive into NorCal Thu tilting the ridge in a negative orientation but the ridge will remain over the Southern Plains. A secondary trough likely flatten the ridge Sat bringing temps back down to near normal. Rain chances diminish in the extended. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 100 73 100 / 0 0 0 0 Carlsbad 68 102 69 104 / 0 0 0 0 Dryden 73 102 74 102 / 0 10 0 0 Fort Stockton 71 103 74 104 / 0 0 0 10 Guadalupe Pass 69 93 70 96 / 0 0 0 0 Hobbs 66 101 69 102 / 0 0 0 0 Marfa 59 97 62 98 / 0 0 0 10 Midland Intl Airport 70 102 72 102 / 0 0 0 0 Odessa 71 102 74 102 / 0 0 0 0 Wink 68 105 73 105 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jun 7, 2:38 AM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 238 AM CDT Mon Jun 7 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-080745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 238 AM CDT Mon Jun 7 2021 /138 AM MDT Mon Jun 7 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight There is a marginal risk of severe storms late this afternoon and early evening, mainly across the northeast Permian Basin and Western Low Rolling Plains, capable of producing damaging winds. Elsewhere, thunderstorms are possible today and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. A Heat Advisory is in effect this afternoon and early evening for parts of the Davis Mountains, Big Bend Area, Lower Trans Pecos, and Winkler County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 6, 10:27 PM CDT, 4 hours 48 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1027 PM CDT Sun Jun 6 2021 TXZ045-046-070430- Dawson TX-Gaines TX- 1027 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR GAINES AND WESTERN DAWSON COUNTIES UNTIL 1130 PM CDT... At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm over Seagraves Airport, or over Seagraves, moving southeast at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Welch, Loop, Punkin Center, McKenzie Lake and Gaines County Park. LAT...LON 3252 10214 3258 10279 3296 10278 3296 10192 TIME...MOT...LOC 0327Z 298DEG 26KT 3293 10253 24
Special weather statement, Jun 6, 10:54 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1054 PM CDT Sun Jun 6 2021
TXZ050-060>062-067-068-070500-
Midland TX-Andrews TX-Crane TX-Ector TX-Ward TX-Winkler TX-
1054 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR ECTOR...SOUTHERN ANDREWS...
NORTHEASTERN WARD...NORTHWESTERN MIDLAND...WINKLER...NORTHWESTERN
CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL MIDNIGHT CDT...
At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Goldsmith, or 15 miles northeast of Kermit, moving
southeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Odessa, Monahans, Kermit, Wink, Thorntonville, Goldsmith, West
Odessa, Wickett, Roy Hurd Memorial Airport, Monahans Sandhills State
Park, Odessa Schlemeyer Field, Notrees, Penwell and Pleasant Farms.
This includes Interstate 20 between mile markers 74 and 123.
LAT...LON 3166 10228 3150 10286 3166 10323 3200 10308
3200 10306 3218 10306 3222 10279 3217 10225
TIME...MOT...LOC 0354Z 294DEG 32KT 3199 10288
24Special weather statement, Jun 6, 11:44 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1144 PM CDT Sun Jun 6 2021
TXZ046-070530-
Dawson TX-
1144 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BORDEN...NORTHEASTERN
MARTIN AND SOUTHERN DAWSON COUNTIES UNTIL 1230 AM CDT...
At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lamesa, moving east at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lamesa, Ackerly, Lamesa Municipal Airport, Los Ybanez, Sparenberg,
Tenmile, Patricia, Key and Klondike.
LAT...LON 3274 10169 3253 10169 3252 10170 3256 10220
3280 10220
TIME...MOT...LOC 0444Z 279DEG 22KT 3274 10208
24Special weather statement, Jun 6, 11:57 PM CDT, 3 hours 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1157 PM CDT Sun Jun 6 2021 TXZ050-051-061-062-070545- Midland TX-Martin TX-Andrews TX-Ector TX- 1157 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ECTOR...SOUTHEASTERN ANDREWS...MIDLAND AND SOUTHWESTERN MARTIN COUNTIES UNTIL 1245 AM CDT... At 1157 PM CDT, Doppler radar was tracking a strong thunderstorm near Odessa, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Midland, Odessa, Goldsmith, Midland International Air and Space Port, West Odessa, Odessa Schlemeyer Field, Cotton Flat, Warfield, Midland Airpark and Skywest Airport. This includes Interstate 20 between mile markers 106 and 149. LAT...LON 3179 10267 3222 10257 3219 10191 3166 10189 TIME...MOT...LOC 0457Z 276DEG 25KT 3194 10233 24
Special weather statement, Jun 7, 12:15 AM CDT, 3 hours before
Special Weather Statement National Weather Service Midland/Odessa TX 1215 AM CDT Mon Jun 7 2021 TXZ046-047-070615- Dawson TX-Borden TX- 1215 AM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BORDEN AND NORTHEASTERN DAWSON COUNTIES UNTIL 115 AM CDT... At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm over O'donnell, or 15 miles south of Tahoka, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lamesa, Gail, Lamesa Municipal Airport, Los Ybanez, Arvana, Hancock and Key. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3263 10138 3269 10203 3296 10194 3296 10138 TIME...MOT...LOC 0515Z 271DEG 18KT 3294 10179 24
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:08 PM CDT | Special Weather Statement | MAF | Yoakum | 52 min |
| Jun 6, 10:27 PM CDT | Special Weather Statement | MAF | Gaines | 63 min |
| Jun 6, 10:54 PM CDT | Special Weather Statement | MAF | Ector, Winkler | 66 min |
| Jun 6, 11:23 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 52 min |
| Jun 6, 11:44 PM CDT | Special Weather Statement | MAF | Dawson | 46 min |
| Jun 6, 11:57 PM CDT | Special Weather Statement | MAF | Ector, Midland | 48 min |
| Jun 7, 12:15 AM CDT | Special Weather Statement | MAF | Borden, Dawson | 60 min |
| Jun 7, 12:35 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Scurry | 55 min |
| Jun 7, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 44 min |
| Jun 7, 2:00 PM CDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.